Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 15, 2006, 3:57 AM CST for 24 counties in Oklahoma. It took effect at Mar 15, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:57 AM CST (09:57 UTC)
- In effect from
- Mar 15, 2006, 10:00 AM CST
- Expired
- Mar 15, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 135 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 150957 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 357 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT FOR NORTHWEST OKLAHOMA FROM LATE THIS MORNING THROUGH THE EARLY EVENING... .SURFACE LOW PRESSURE WILL DEEPEN OVER NORTHEAST COLORADO TODAY WHICH WILL CREATE VERY WINDY CONDITIONS ACROSS NORTHWEST OKLAHOMA. THE WINDS WILL DECREASE BY LATE THIS AFTERNOON OR EARLY EVENING AS A COLD FRONT APPROACHES THE AREA. OKZ004>007-009>012-014>017-021-022-151800- /O.NEW.KOUN.WI.Y.0007.060315T1600Z-060316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...BURNS FLAT 357 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING. WIND GUSTS FROM 40 TO 45 MPH CAN ALSO BE EXPECTED. A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIX
1 follow-up statement
000 WWUS74 KOUN 151639 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1039 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT FOR WESTERN AND PARTS OF CENTRAL OKLAHOMA FROM LATE THIS MORNING THROUGH THE EARLY EVENING... .SURFACE LOW PRESSURE WILL DEEPEN OVER NORTHEAST COLORADO TODAY WHICH WILL CREATE VERY WINDY CONDITIONS ACROSS PARTS OF OKLAHOMA. THE WINDS WILL DECREASE BY EARLY EVENING AS A COLD FRONT APPROACHES THE AREA. OKZ018-023-024-027-033>038-160000- /O.EXA.KOUN.WI.Y.0007.000000T0000Z-060316T0000Z/ KINGFISHER-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE- INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON... EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON 1039 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS FROM 20 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. WIND GUSTS FROM 35 TO 45 MPH ARE ALSO POSSIBLE. A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>007-009>012-014>017-021-022-160000- /O.CON.KOUN.WI.Y.0007.000000T0000Z-060316T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...BURNS FLAT 1039 AM CST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SOUTH TO SOUTHWEST WINDS FROM 20 TO 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. WIND GUSTS FROM 40 TO 45 MPH ARE LIKELY... ESPECIALLY ACROSS NORTHWEST OKLAHOMA. A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:45 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 15, 3:45 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST WED MAR 15 2006
.DISCUSSION...
WIND WILL BE MAIN WEATHER FEATURE TODAY AS SURFACE LOW
DEEPENS ACROSS NORTHEAST COLORADO IN RESPONSE TO APPROACHING
SYSTEM. WILL ISSUE WIND ADVISORY FOR NORTHWEST PART FA WHERE
MIXING WINDS WILL BE IN THE 40 TO 50 KT RANGE. WILL ALSO CONTINUE
WITH RED FLAG WARNING FOR ENTIRE FA. RUC AND NAM SURFACE DEWPOINTS
DIFFER BY 10 TO 15 DEGREES BY 18Z OVER WESTERN 2/3RDS OF AREA AND
EXPECT RUC MAY BE CLOSER TO WHAT OCCURS. THEREFORE...HUMIDITY
LEVELS AT OR BELOW 20 PERCENT SEEM LIKELY.
SURFACE LOW TO THE NORTH WILL HELP PUSH A COLD FRONT ACROSS THE
SOUTHERN PLAINS LATE TONIGHT INTO EARLY PART OF THURSDAY. COULD SEE
RAIN/ELEVATED STORMS DEVELOP DURING THE FIRST PART OF FRIDAY
NEAR ELEVATED FRONTAL ZONE OVER NORTH TEXAS WITH BEST CHANCES FOR
RAIN/EMBEDDED THUNDER OVER THE WEEKEND. DIFFERENCES WITH TIMING
BETWEEN GFS AND ECMWF...SO WILL NOT MAKE MANY CHANGES TO OVERALL
FORECAST DAY 5-7. WILL NOT INTRODUCE WINTER PRECIP AT THIS TIME
BUT COULD SEE SNOW OR RAIN/SNOW MIX ACROSS NORTHWEST DURING THE
EARLY PART OF NEXT WEEK AS MAIN SYSTEM LIFTS ACROSS THE
SOUTHERN PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 43 65 36 / 0 0 10 10
HOBART OK 71 43 66 36 / 0 0 10 10
WICHITA FALLS TX 73 45 69 38 / 10 10 10 10
GAGE OK 71 35 61 31 / 0 0 10 10
PONCA CITY OK 70 40 64 31 / 0 0 10 10
DURANT OK 68 53 69 40 / 10 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ021-OKZ022.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
SIXHazardous weather outlook, Mar 14, 9:58 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
958 PM CST TUE MAR 14 2006
OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
958 PM CST TUE MAR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS HAS MOVED INTO OKLAHOMA AND NORTH
TEXAS...WHICH WILL PREVENT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY..
WITH HIGHER THUNDERSTORM CHANCES SATURDAY INTO EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
SOUTHERLY WINDS WILL INCREASE ACROSS THE AREA WEDNESDAY AT 15 TO 25
MPH WITH GUSTS FROM 30 TO 40 MPH POSSIBLE. THE STRONG WINDS COMBINED
WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL LIKELY
RESULT IN VERY HIGH TO POSSIBLY EXTREME FIRE DANGER ACROSS THE
WESTERN TWO-THIRDS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS
WEDNESDAY AFTERNOON. PLEASE REFER TO THE RED FLAG WARNING FOR
FURTHER DETAILS.
THE FIRE DANGER WILL REMAIN HIGH THROUGH THE REST OF THE WORK WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
05/MAXWELLNearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.